Alert archive / Arizona / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 268, NWS Flagstaff, AZ

September 7, 2006Coconino County, Arizona

NWS Flagstaff, AZ issued this severe thunderstorm warning at Sep 7, 2006, 4:26 PM MST for Coconino County, Arizona. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 7, 2006, 4:26 PM MST (23:26 UTC)
Expired
Sep 7, 2006, 4:39 PM MST
In force
13 min
Issued by
NWS Flagstaff, AZ
Area
Counties, with a storm outline in the text

County Coconino County, AZ

The radar

The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2006-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2006-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1311 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:50 PM MST, 1 hour 36 minutes earlier.

Area forecast discussion, Sep 7, 2:50 PM MST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
250 PM MST THU SEP 07 2006

.SYNOPSIS...A MOIST...COOL...AND UNSTABLE AIRMASS WILL REMAIN ACROSS
ARIZONA THROUGH THE WEEKEND. EXPECT SCATTERED SHOWERS AND
THUNDERSTORMS TO CONTINUE EACH DAY. A DRYING TREND IS EXPECTED BY
EARLY NEXT WEEK...ALONG WITH WARMER TEMPERATURES.

&&

.DISCUSSION...CONVECTION HAS DEVELOPED ABOUT AS EXPECTED TODAY WITH
THE STRONGER STORMS FROM FLAGSTAFF NORTH AND WEST...ASSOCIATED WITH
THE COOL MID-LEVEL TROUGH OVER SOUTHERN UTAH. THIS TROUGH WILL MOVE
EAST OVERNIGHT...AND SHOULD ALLOW FOR SOME CLEARING LATER TONIGHT
AND A SUNNIER START FRIDAY. HOWEVER...THE COLDER MID-LEVEL
TEMPERATURES WILL REMAIN FRIDAY...WITH ANOTHER JET STREAK AFFECTING
CENTRAL ARIZONA DURING THE AFTERNOON. COULD ACTUALLY BE A MORE
ACTIVE DAY ON FRIDAY COMPARED TO TODAY. ZONES HAVE HIGH POPS THROUGH
FRIDAY. MOISTURE IS SLOW TO LEAVE THE SOUTHWEST OVER THE WEEKEND AND
WE HAVE RAISED POPS BACK INTO THE CHANCE CATEGORY. LOOKS LIKE SOME
NORTHERLY FLOW DEVELOPS EARLY NEXT WEEK...AND THIS IS WHEN WE WILL
SLOWLY BEGIN TO RAMP THE POPS DOWN TO NEAR ZERO BY NEXT WEDNESDAY OR
SO. PETERSON

&&

.AVIATION...FOR THE 00Z PACKAGE...WDLY SCT TO SCT SHOWERS AND
THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN ARIZONA THROUGH THIS
EVENING...DECREASING IN AREAL COVERAGE THROUGH 04Z. THE STRONGER
STORMS WILL CONTAIN WIND GUSTS OF 30-40KT WITH CIGS OF 3K TO 5K FT
AGL WITH A REDUCTION TO VSBY OF 2 SM OR LESS. AVIATION DISCUSSION
NOT UPDATED FOR AMENDMENTS.

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Sep 7, 9:40 AM MST, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
940 AM MST THU SEP 7 2006

AZZ004>018-037>040-080700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
940 AM MST THU SEP 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

A COOL AND MOIST AIRMASS ACROSS THE STATE WILL LEAD TO FAIRLY
WIDESPREAD SHOWERS AND THUNDERSTORMS AGAIN TODAY AND THIS EVENING.
THE BEST CHANCE FOR STRONGER STORMS WILL BE ACROSS SOUTHERN AND
CENTRAL COCONINO COUNTY...AS WELL AS MUCH OF YAVAPAI AND NORTHERN
GILA COUNTIES. STORMS IN THESE AREAS WILL FORM BY NOON MST...AND
WILL MOVE TOWARD THE SOUTHEAST THROUGH THE AFTERNOON AND EVENING.

THE STRONGEST STORMS TODAY WILL PRODUCE VERY HEAVY RAIN...AND HAIL
UP TO THE DIAMETER OF A QUARTER. DUE TO THE HEAVY RAINFALL THE LAST
FEW DAYS IN YAVAPAI COUNTY...THIS AREA WILL AGAIN BE PRONE TO SOME
FLASH FLOODING FROM THE HEAVIEST STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

EXPECT ANOTHER ACTIVE DAY ON FRIDAY...WITH STORM ACTIVITY SLOWLY
DECREASING SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 4:19 PM MSTSevere Thunderstorm WarningFGZCoconino, Yavapai26 min
Sep 7, 4:41 PM MSTSevere Thunderstorm WarningFGZYavapai34 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.